DOI 10.1186/s12887-020-02136-3
Concurrent diabetic ketoacidosis and pancreatitis in Paediatric acute lymphoblastic leukemia receiving L-asparaginase.
Аннотация
BACKGROUND
Although hyperglycemia and pancreatitis are known side effects of L-asparaginase, both contributing to the development of diabetic ketoacidosis (DKA) is unfamiliar in literature.
CASE PRESENTATION: We report a case of an adolescent girl, recently diagnosed with ALL, who presented with pain in abdomen and breathing difficulty following chemotherapy with L-asparaginase. On subsequent evaluation, she was found to have high anion gap metabolic acidosis, hyperglycemia and ketonuria. Ultrasonogram showed bulky pancreas. DKA was managed with fluid correction and insulin infusion. Pancreatitis was managed conservatively. She recovered completely with resolution of symptoms and without any major adverse events despite having such severe complications.
CONCLUSION
We conclude that the combination of DKA and pancreatitis is a rare occurrence with significant morbidity and mortality. We recommend a close monitoring of blood glucose levels for hyperglycemia as well as a high index of clinical suspicion for pancreatitis in patients with ALL receiving L-asparaginase.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.